Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 244, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2008, 6:08 PM CDT for Calhoun County, Illinois; Lincoln County, Saint Charles County, Saint Louis County, Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 6:08 PM CDT (23:08 UTC)
- Expired
- May 31, 2008, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 21 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:13 PM CDT | FUNNEL CLOUD | 2 Wsw Old Monroe, MO | |
| May 31, 6:13 PM CDT | FUNNEL CLOUD | Old Monroe, MO | |
| May 31, 6:30 PM CDT | HAIL 1 | 3 W Old Monroe, MO | OCCASIONALLY GOLF BALL SIZED HAIL...NEAR HIGHWAYS 00 AND C |
| May 31, 6:30 PM CDT | HAIL 1 | Old Monroe, MO | OCCASIONALLY GOLF BALL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 312308
SVRLSX
ILC013-MOC113-183-189-010000-
/O.NEW.KLSX.SV.W.0244.080531T2308Z-080601T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 700 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF WENTZVILLE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENTZVILLE...
LAKE ST. LOUIS...
DARDENNE PRAIRIE...
OFALLON...
COTTLEVILLE...
ST. PETERS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3893 9058 3866 9050 3862 9097 3887 9096
3889 9112 3899 9113
TIME...MOT...LOC 2308Z 270DEG 17KT 3879 9093
$$
CARNEY3 follow-up statements
000
WWUS53 KLSX 312325
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT SAT MAY 31 2008
ILC013-MOC113-183-189-010000-
/O.CON.KLSX.SV.W.0244.000000T0000Z-080601T0000Z/
CALHOUN IL-ST. LOUIS MO-ST. CHARLES MO-LINCOLN MO-
625 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN LINCOLN...WESTERN ST. CHARLES...WESTERN ST. LOUIS AND
SOUTHERN CALHOUN COUNTIES...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FLINT HILL...OR ABOUT NEAR WENTZVILLE...MOVING EAST AT 26 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ST.
PAUL...DARDENNE PRAIRIE...OLD MONROE...OFALLON...COTTLEVILLE...
WELDON SPRING...GOLDEN EAGLE...ST. PETERS AND HARVESTER.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE OR NO ADVANCE
WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3893 9058 3866 9050 3862 9097 3887 9096
3889 9112 3899 9113
TIME...MOT...LOC 2325Z 268DEG 23KT 3884 9079
$$
CARNEY000
WWUS53 KLSX 312347
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT SAT MAY 31 2008
ILC013-MOC113-183-189-010000-
/O.CON.KLSX.SV.W.0244.000000T0000Z-080601T0000Z/
CALHOUN IL-ST. LOUIS MO-ST. CHARLES MO-LINCOLN MO-
646 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN LINCOLN...CENTRAL ST. CHARLES...CENTRAL ST. LOUIS
AND SOUTHERN CALHOUN COUNTIES...
AT 642 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ST. PAUL...MOVING EAST AT 26 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AT OLD
MONROE. ADDITIONALLY FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS
STORM THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3895 9074 3894 9073 3895 9070 3894 9069
3894 9067 3893 9058 3866 9050 3865 9076
3896 9084
TIME...MOT...LOC 2346Z 268DEG 23KT 3884 9062
$$
CARNEY000
WWUS53 KLSX 312359
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT SAT MAY 31 2008
ILC013-MOC113-183-189-010009-
/O.EXP.KLSX.SV.W.0244.000000T0000Z-080601T0000Z/
CALHOUN IL-ST. LOUIS MO-ST. CHARLES MO-LINCOLN MO-
659 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...CENTRAL
ST. CHARLES...CENTRAL ST. LOUIS AND SOUTHERN CALHOUN COUNTIES EXPIRES
AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3895 9074 3894 9073 3895 9070 3894 9069
3894 9067 3893 9058 3866 9050 3865 9076
3896 9084
TIME...MOT...LOC 2359Z 268DEG 23KT 3884 9051
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:58 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 31, 2:58 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT SAT MAY 31 2008 .DISCUSSION... /257 PM CDT SAT MAY 31 2008/ A WEAK COLD FRONT HAS SETTLED INTO THE NORTHERN OZARKS THIS AFTERNOON. SURFACE DEWPOINTS HAVE FALLEN OFF INTO THE UPPER 50S TO LOWER 60S NORTH OF THE FRONT BUT REMAIN IN THE UPPER 60S TO LOWER 70S SOUTH OF THE FRONT. THE FRONT IS EXPECTED TO SETTLE SOUTHWARD TONIGHT AND ON SUNDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND SUNDAY. THE FRONTAL BOUNDARY IS THEN FORECAST TO LIFT NORTHEAST ACROSS THE AREA MONDAY NIGHT. LOW LEVEL MOISTURE WAS POOLED ACROSS SOUTHERN KS AND SOUTHERN MO THIS MORNING. CONVECTION CONTINES TO DRIFT ACROSS THE OZARKS THIS AFTERNOON AND IS EXPECTED TO AFFECT THE SOUTHERN PORTION OF THE FORECAST AREA LATER THIS AFTERNOON AND TONIGHT. POPS WILL REMAIN FAIRLY LOW FOR THE AREA THROUGH SUNDAY NIGHT. STRONG LOW LEVEL WARM AIR ADVECTION/MOISTURE ADVECTION IS FORECAST BY THE MODELS INTO THE AREA MONDAY AND MONDAY NIGHT WITH HIGHER POPS. BESIDES IT WILL NOT HAVE RAINED FOR NEARLY 2 DAYS BY THEN. A SIGNIFICANT UPPER TROF IS FORECAST TO DIG INTO THE GREAT PLAINS BY EARLY THURSDAY. NOW THE GFS IS DEEPER AND SLOWER WITH THIS SYSTEM THAN THE ECMWF. WIDESPREAD CONVECTION IS EXPECTED LATE IN THE WEEK WITH THIS STRONG SHORT WAVE AS IT SWINGS ACROSS. TPS && .AVIATION... /1220 PM CDT SAT MAY 31 2008/ FOR THE 18Z TAFS...DIURNAL CU SHUD CONTINUE TO DEVELOP TODAY. PRECIP IS EXPECTED TO REMAIN S OF TAF SITES TDY AND TNGT. EXPECT SOME MID LEVEL CLOUDS TO DEVELOP AND MOVE INTO TAF SITES TONIGHT. TOMORROW...WINDS ARE EXPECTED TO BECOME MORE NORTHERLY AND EXPECTED TO BE DRY THROUGH THE END OF FORECAST PERIOD. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 4:30 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 PM CDT SAT MAY 31 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 430 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL INTO SOUTHEAST MISSOURI AS WELL AS SOUTHERN ILLINOIS PRIMARILY THIS EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN OZARKS ON SUNDAY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND POSSIBLE DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS. THERE IS YET ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...AS WELL AS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR TONIGHT OVER PARTS OF CENTRAL INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS INTO THE EVENING HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, May 31, 4:38 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL MIDWAY 38.98N 92.45W
05/31/2008 E0.70 INCH BOONE MO EMERGENCY MNGR
&&
EVENT NUMBER 00278
TRUETTSpecial weather statement, May 31, 4:44 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 444 PM CDT SAT MAY 31 2008 MOZ041-312215- BOONE MO- 444 PM CDT SAT MAY 31 2008 AT 444 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF MIDWAY...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING HALF INCH HAIL AND HEAVY RAIN AS IT AFFECTS COLUMBIA...EASLEY AND ASHLAND BETWEEN 444 PM AND 515 PM. TILLY
Local storm report, May 31, 5:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 S COLUMBIA 38.93N 92.33W
05/31/2008 E0.88 INCH BOONE MO TRAINED SPOTTER
&&
EVENT NUMBER 00279
SIPPRELLLocal storm report, May 31, 5:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
05/31/2008 E50 MPH ST. CHARLES MO STORM CHASER
&&
EVENT NUMBER 00280
TRUETTLocal storm report, May 31, 6:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL NEW DOUGLAS 38.97N 89.67W
05/31/2008 E0.50 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00281
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 31 min |
| May 30, 7:38 PM CDT | Tornado Warning | LSX | Montgomery | 37 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 48 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 50 min |
| May 30, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 45 min |
| May 30, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 49 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison | 41 min |
| May 30, 9:51 PM CDT | Flash Flood Warning | LSX | Calhoun, Jersey, Madison | 6 hr |
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 47 min |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 39 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 49 min |
| May 30, 11:18 PM CDT | Flash Flood Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 6 hr |
| May 31, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Montgomery | 44 min |
| May 31, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 27 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Macoupin, Madison | 50 min |
| May 31, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 40 min |
| May 30, 7:35 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe, Montgomery, Ralls | 4 hr |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 49 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 47 min |
| May 30, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 52 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 32 min |
| May 30, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 41 min |
| May 31, 8:40 AM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| May 31, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 31 min |
| May 31, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 41 min |
| May 31, 6:59 PM CDT | Areal Flood Advisory | LSX | Callaway, Montgomery, Warren | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.